×

zbMATH — the first resource for mathematics

Global stability of an SIR epidemic model with time delay. (English) Zbl 1071.34082
Here, the authors study an SIR epidemic model with time delay in the variable I (infected and infectious). They deal with the persistence of the system and derive lower limits for each population. They derive sufficient conditions for the global stability of the endemic (internal) equilibrium state. They find that the delay affects both persistence and global stability of the system.

MSC:
34K25 Asymptotic theory of functional-differential equations
34K20 Stability theory of functional-differential equations
92D30 Epidemiology
34K60 Qualitative investigation and simulation of models involving functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Freedman, H.I.; Ruan, S., Uniform persistence in functional differential equations, J. differential equations, 115, 173-192, (1995) · Zbl 0814.34064
[2] Beretta, E.; Takeuchi, Y., Convergence results in SIR epidemic model with varying population sizes, Nonl. anal., 28, 1909-1921, (1997) · Zbl 0879.34054
[3] Takeuchi, Y.; Ma, W.; Beretta, E., Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonl. anal., 42, 931-947, (2000) · Zbl 0967.34070
[4] Anderson, R.M.; May, R.M., Population biology of infectious diseases: part I, Nature, 280, 361-367, (1979)
[5] Beretta, E.; Capasso, V.; Rinaldi, F., Global stability results for a generalized Lotka-Volterra system with distributed delays: applications to predator-prey and epidemic systems, J. math. biol., 26, 661-668, (1988) · Zbl 0716.92020
[6] Cooke, K.L., Stability analysis for a vector disease model, Rocky mountain J. math., 9, 31-42, (1979) · Zbl 0423.92029
[7] Hethcote, H.W., Qualitative analyses of communicable disease models, Math. biosci., 7, 335-356, (1976) · Zbl 0326.92017
[8] Hale, J.K., Theory of functional differential equations, (1977), Springer-Verlag Boston · Zbl 0425.34048
[9] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[10] Yoshizawa, T., Stability theory by Liapunov’s second method, (1966), The Mathematical Society of Japan San Diego, CA · Zbl 0144.10802
[11] Beretta, E.; Takeuchi, Y., Global stability of an SIR epidemic model with time delays, J. math. biol., 33, 250-260, (1995) · Zbl 0811.92019
[12] Beretta, E.; Hara, T.; Ma, W.; Takeuchi, Y., Global asymptotically stability of an SIR epidemic model with distributed time delay, Nonl. anal., 47, 4107-4115, (2001) · Zbl 1042.34585
[13] Ma, W.; Takeuchi, Y.; Hara, T.; Beretta, E., Permanence of an SIR epidemic model with distributed time delays, Tohoku math. J., 54, 581-591, (2002) · Zbl 1014.92033
[14] Butler, G.; Freedman, H.I.; Waltman, P., Uniformly persistent systems, (), 425-430 · Zbl 0603.34043
[15] Hale, J.K.; Waltman, P., Persistence in infinite-dimensional systems, SIAM J. math. anal., 20, 388-395, (1989) · Zbl 0692.34053
[16] Wang, W., Global behavior of an SEIRS epidemic model with time delay, Appl. math. lett., 15, 4, 423-428, (2002) · Zbl 1015.92033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.